Alert archive / South Carolina / Tornado Warnings in 2008

Tornado Warning 14, NWS Wilmington, NC

August 26, 2008Horry County, South Carolina; Columbus County, North Carolina

NWS Wilmington, NC issued this tornado warning at Aug 26, 2008, 1:57 PM EDT for Horry County, South Carolina; Columbus County, North Carolina. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 26, 2008, 1:57 PM EDT (17:57 UTC)
Expired
Aug 26, 2008, 2:14 PM EDT
In force
17 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon

Counties Columbus County, NC, Horry County, SC

The radar

The Wilmington radar (KLTX), 46 km from the middle of the area, began a volume at 17:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 6.0 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2008-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1355 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2008-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1355 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
775 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS52 KILM 261757
TORILM
NCC047-SCC051-261830-
/O.NEW.KILM.TO.W.0014.080826T1757Z-080826T1830Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
157 PM EDT TUE AUG 26 2008

THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A

* TORNADO WARNING FOR...
  HORRY COUNTY IN NORTHEAST SOUTH CAROLINA
  SOUTHERN COLUMBUS COUNTY IN SOUTHEAST NORTH CAROLINA

* UNTIL 230 PM EDT

* AT 155 PM EDT...THE PUBLIC REPORTED A TORNADO NEAR HAMMOND...OR
  ABOUT 11 MILES NORTHEAST OF RED HILL...MOVING NORTHEAST AT 30 MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
   WAMPEE BY 205 PM...
   LONGS BY 210 PM...
   BROOKSVILLE BY 215 PM...
   LITTLE RIVER BY 220 PM...

GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. SEEK
SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR
ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND
ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

REPORT SVR WX TO LAW ENFORCEMENT AGENCY PLEASE REPORT HAIL...DOWNED
TREES OR DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE IN WILMINGTON
NC...TOLL FREE AT 877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3381 7925 3423 7901 3411 7877 3387 7859
      3380 7869 3379 7873 3374 7882 3366 7891
      3361 7898
TIME...MOT...LOC 1757Z 238DEG 26KT 3390 7887

$$

15
1 follow-up statement
000 
WWUS52 KILM 261814
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
214 PM EDT TUE AUG 26 2008

NCC047-SCC051-261824-
/O.CAN.KILM.TO.W.0014.000000T0000Z-080826T1830Z/
COLUMBUS NC-HORRY SC-
214 PM EDT TUE AUG 26 2008

...THE TORNADO WARNING FOR HORRY AND SOUTH CENTRAL COLUMBUS COUNTIES
IS CANCELED...

AT 212 PM EDT...THE TORNADO WHICH PROMPTED THE WARNING HAS
DISSIPATED...THUS THE TORNADO WARNING HAS BEEN CANCELED.

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3381 7925 3423 7901 3411 7877 3387 7859
      3380 7869 3379 7873 3374 7882 3366 7891
      3361 7898
TIME...MOT...LOC 1814Z 238DEG 26KT 3396 7874

$$

15

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this tornado warning went out at Aug 26, 9:45 AM EDT, 4 hours 12 minutes earlier.

Area forecast discussion, Aug 26, 9:45 AM EDT, 4 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
945 AM EDT TUE AUG 26 2008

.SYNOPSIS...
A WEAK FRONT WILL MOVE SOUTH ACROSS THE CAROLINAS TODAY...WHILE
THE REMNANT CIRCULATION OF FAY CONTINUES TO FEED TROPICAL MOISTURE
INTO THE AREA. UNSETTLED WEATHER WILL CONTINUE THROUGH THURSDAY AS
A RESULT. A COLD FRONT WILL MOVE SOUTHEAST ACROSS THE CAROLINAS
SATURDAY NIGHT OR SUNDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 9 AM...CONVECTION SKIRTING ALONG THE NORTHERN EDGE OF COUNTY
WARNING AREA. THIS AREA MATCHES UP WELL WITH 8 TO 10 MB PER SECOND
LIFT THIS AREA IS EXPECTED TO SHIFT NORTH OVER THE NEXT SEVERAL
HOURS. THE AREA OF LIFT MATCH UP WITH A THETA-E RIDGE AT 925 MB.

MODELS STILL SHOW THE BEST CHANCES FOR PRECIPITATION THIS AFTERNOON
BEING THE NORTH AND WEST WITH MORE SCATTERED CONVECTION ALONG THE
COAST ESPECIALLY THE SOUTH OF LITTLE RIVER.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
AS OF 3AM TUE...LARGE HIGH CENTERED OVER ERN NY STATE WED WILL
WEDGE DOWN THE FACE OF THE APPALACHIANS DRIVING A FRONT INTO THE
CWA. THE SPRAWLING HIGH AND MINIMAL BAROCLINICITY HAS MADE
FORECASTING THE POSITION OF THE BOUNDARY A BIT TRICKY THESE PAST
FEW DAYS AND THIS TREND HAS CONTINUED IN GUIDANCE. WRF HAS BEEN
PRETTY CONSISTENT IN SHOWING A DECENT WEDGING SIGNATURE THROUGH
THURSDAY WHEREAS GFS LIFTS THE BOUNDARY NORTH DURING THE SHORT
TERM. IT MAY END UP BEING A FUNCTION OF HOW WET WEDNESDAY ENDS UP
BEING. DESPITE A GOOD N TO S PACKING OF ISENTROPIC SURFACES ACRS
THE AREA THE SOUTHERLY FLOW ACROSS THESE SURFACES (ISENTROPIC
UPGLIDE) REMAINS TO OUR WEST. A NICE TONGUE OF MOISTURE FLUX DIV
IN THE 925-850 LAYER ALSO GLANCES OUR WESTERN COUNTIES. GFS IN ITS
EROSION OF THE BOUNDARY DEPICTS A CLEANER WARM FROPA MIDDAY WED
THAT ARGUES FOR A MORE UNIFORM AREAL DISTRIBUTION OF PRECIP BUT
VERY WEAK UPGLIDE IMPLIES THAT IT WOULD BE VERY LIGHT. WILL RAISE
POPS WED WITH MORE OF AN INCREASE IN WRN ZONES TO HIGHER
LIKELY...COAST WILL STAY CLOSER TO HIGH CHANCE. THERE IS
CONSIDERABLE SPREAD IN GUIDANCE WRT HIGH TEMP FORECAST AND HAVE
LEANED TOWARDS THE COOLER MET NUMBERS.

THE UNCERTAINTIES OF WEDNESDAY TRANSLATE TO THURSDAY...WHERE WILL
THE BOUNDARY END UP. BATTLING FACTORS CLEARLY EVIDENT...DEEP CUTOFF
E OF NEW ENGLAND TO DRIVE THE HIGH DOWN THE COAST AND THE BROAD
TROUGHINESS IN THE NRN PLAINS/WRN GREAT LAKES ALONG WITH WHATS LEFT
OF FAY URGING THE FRONT BACK TO THE NORTH. EITHER SOLUTION MAY END
UP LEADING TO SIMILAR RAIN CHANCES FOR THE AREA...A WEDGE TO BE
OVERRUN OR A FRONT STALLED IN THE AREA. ONCE AGAIN THOUGH WEAK
OVERALL FORCING (AGAIN WITH EITHER SCENARIO) SHOULD KEEP QPF FROM
BEING OVERLY IMPRESSIVE. MOST MAJOR GUIDANCE DOES SEEM TO SUPPORT A
GRADUAL DRYING TREND TOWARDS THE END OF THE PD AND POPS WILL BE
TAPERED DOWN TO SLIGHT CHC AND NO QPF ADVERTISED. ALMOST A TWO
CATEGORY DISCREPANCY OF HIGH TEMP GUIDANCE AND HAVE STAYED TOWARDS
THE COOLER SIDE BUT WITH LESS WEIGHTING AND MORE AVERAGING ON
ACCOUNT OF UNCERTAINTY.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
AS OF 3AM TUE...NOT MUCH OF A PRESSURE PATTERN TO SPEAK OF ACROSS
MOST OF THE SOUTHEAST FRIDAY AND SATURDAY. A COLD FRONT WILL BE
SLOWLY MAKING ITS WAY THROUGH THE OH/MS VALLEYS WHILST GUSTAV
EMERGES FROM THE CARIBBEAN AND CROSSES CUBA. EXPECT A RETURN OF
MORE SEASONABLE WARMTH...IF NOT A FEW DEGREES ABOVE AS HIGHS BOTH
DAYS APPROACH 90 AWAY FROM THE WATER. POPS PRETTY CLOSE TO 30 BOTH
AFTERNOON WITH THE FOCUS GENERALLY CONFINED TO SEA BREEZE AND ANY
OTHER BOUNDARIES THAT MAY STILL BE KICKIN AROUND. GFS DEPICTS A
PIEDMONT TROUGH BUT IT STILL SEEMS TO BE TIED IN PART TO FAY
REMNANTS SO NOT SURE IF IT WILL REALLY BE THERE. THIS FRONT IS
PROGGED TO BACKDOOR ITSELF INTO IF NOT THRU THE AREA ON SUNDAY. NOT
SURE IF THERES MUCH RETURN FLOW AHEAD OF IT SO IT MAY NOT BRING A
SIG INC IN POPS. TOUGH CALL WHAT THE BOUNDARY WILL DO MONDAY AND
TUESDAY...CURRENT PROGS HAVE IT TO OUR SOUTH...BEING PUSHED BY A
DEEP CUTOFF LOW E OF NEW ENGLAND AND A TROPICAL CYCLONE PUSHING INTO
THE NORTHEAST GOMEX...LOOKS A LOT LIKE THE MAPS OF THE LAST FEW DAYS.

&&

.AVIATION /18Z TUESDAY THROUGH SATURDAY/...
SURFACE ANALYSIS AT 10Z INDICATED A WEAK BOUNDARY FROM NEAR LBT TO
FLO. SHOWERS AND ISOLATED THUNDERSTORMS WITH MODERATE TO HEAVY RAIN
ARE PASSING JUST TO THE WEST OF LBT. THIS ACTIVITY IS NEAR A 85H
TROUGH. DUE TO FOG...FLO IS SOCKED IN THIS MORNING WITH VLIFR
CONDITIONS. AT THE COASTAL TERMINALS CONDITIONS ARE GENERALLY VFR
THIS MORNING. SOME LIGHT SHOWERS OFFSHORE MOVING NORTHEAST.

FOG AT FLO SHOULD LIFT TO MVFR OR BETTER BY 14Z. EXPECT A GOOD
CHANCE OF SHOWERS AND ISOLATED THUNDERSTORMS TO AFFECT THE TERMINALS
TODAY. BEST CHANCES WILL BE ALONG THE SEA BREEZE NEAR ILM AND ALONG
AND WEST OF THE WEAK BOUNDARY FROM FLO TO LBT. GENERALLY TEMPO MVFR
CONDITIONS CAN BE EXPECTED WITH THE PRECIPITATION...BUT BRIEF IFR
CONDITIONS COULD OCCUR IF A CELL MOVES DIRECTLY OVER A TERMINAL. IFR
CONDITIONS EXPECTED TO DEVELOP AT FLO/LBT AFTER 08Z WEDNESDAY
MORNING.

OUTLOOK THROUGH SATURDAY...LIFR AND/OR IFR FROM LOW CEILINGS AND FOG
WEDNESDAY AND THURSDAY MORNINGS MAINLY FLO/LBT TERMINALS. OTHERWISE
ISOLATED TO WIDELY SCATTERED THUNDERSTORMS EACH DAY.

&&

.MARINE...
NEAR TERM /THROUGH 6 AM TUESDAY/...
AS OF 9 AM...EAST WINDS OF 10 KNOTS OCCURRING OVER THE WATERS WITH
NORTHEAST WIND ALONG THE NORTHERN SECTION OF THE COAST. WINDS ARE
EXPECTED TO VEER BACK TO THE EAST THIS AFTERNOON WITH A SLIGHT
INCREASE IN WINDS. SEAS ARE RUNNING AROUND 2 TO 3 FEET AND BASED ON
WIND FORECAST AND WAVEWATCH OUTPUT SEAS ARE EXPECT TO REMAIN AROUND
2 TO 3 FEET.

SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
AS OF 3AM TUE...A BACKDOOR COLD FRONT MORE TYPICAL OF WINTER OR
SPRING WILL MAKE THE WIND FORECAST HIGHLY UNCERTAIN FOR MOST OF
THE PD. STRONG HIGH PRESSURE IN THE NE U.S. WILL KEEP WINDS
ONSHORE BUT WHERE EXACTLY THE BOUNDARY WILL AFFECT HOW MUCH
NORTHERLY COMPONENT THERE IS TO THE WIND. THE EXTENT OF THE
GRADIENT PINCH AND RESULTING WIND SPEEDS IS ALSO IN QUESTION. FOR
NOW WILL SHOW HIGHEST WINDS...POSSIBLY IN THE 10 TO 15 KT RANGE ON
WED. SHOULD THE WEDGING CONTINUE AS IMPLIED BY WRF THEN WINDS WILL
BE SOMEWHAT HIGHER AND MORE BACKED THAN CURRENTLY
ADVERTISED...PERHAPS TO THE TUNE OF 5 KTS. SEAS GENERALLY 2 TO 3
FT THRU THE PD...PERHAPS 2 TO 4 SHOULD TIGHTER GRADIENTS END UP
MATERIALIZING. THE DEGREE OF BACKING MAY ALSO DETERMINE WHETHER OR
NOT 4 FT SEAS ENTER THE FCST AREA FROM THE EAST OR STAY MOSTLY
OUTSIDE OF 20 NM...MAINLY THU.

LONG TERM /FRIDAY THROUGH SATURDAY/...
AS OF 3AM TUE... SHOULD BE A PRETTY QUIET PD OF WX BARRING ONE
POSSIBLE UNCERTAINTY. A WEAK PRESSURE PATTERN WILL MAKE FOR PRETTY
LIGHT WINDS...THE DIRECTION OF WHICH MAY BE DIFFICULT TO FORECAST
AS IT MAY VARY. SEAS 2 TO 3 FT FOR THE MOST PART...WHICH LEADS TO
THE BIG UNCERTAINTY. GUIDANCE PRETTY INTERESTED...AS IS NHC...IN
THE AREA OF CONVECTION OUT AROUND 20N 50W. THIS SYSTEM COULD
DEVELOP AND START SENDING SWELLS OUR WAY TOWARDS THE END OF THE
FCST PD.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...NONE.

&&

NEAR TERM...HAWKINS
SHORT TERM...MBB
LONG TERM...MBB
AVIATION...MRR
Hazardous weather outlook, Aug 26, 4:59 AM EDT, 8 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
459 AM EDT TUE AUG 26 2008

NCZ087-096-097-099>101-SCZ017-023-024-032>034-039-046-270900-
ROBESON-BLADEN-PENDER-COLUMBUS-BRUNSWICK-NEW HANOVER-MARLBORO-
DARLINGTON-DILLON-FLORENCE-MARION-HORRY-WILLIAMSBURG-GEORGETOWN-
459 AM EDT TUE AUG 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-254-256-270900-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
459 AM EDT TUE AUG 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

RAS

In the hours before

Special weather statement, Aug 26, 10:55 AM EDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1055 AM EDT TUE AUG 26 2008

NCZ087-096-261545-
BLADEN-ROBESON-
1055 AM EDT TUE AUG 26 2008

...STRONG THUNDERSTORM SOUTHEAST OF LUMBERTON ....

AT 1050 AM EDT...A STRONG THUNDERSTORM WAS NEAR SMITHS AND MOVING TO
THE EAST AT 10 MPH. THIS STORM IS PRODUCING VERY HEAVY
RAIN...FREQUENT LIGHTNING AND WINDS OF 30 TO 40 MPH.

LOW LYING AREAS AND PONDING OF WATER ON ROADWAYS MAY PRODUCE SOME
LOCALIZED FLOODING IN EASTERN SECTIONS OF ROBESON AND WESTERN PENDER
COUNTY.

COMMUNITIES IN THE PATH OF THESE STORMS ARE
ELIZABETHTOWN...ABBOTTSBURG...AMMON...BLADENBORO...CARVERS...COUNCIL.
..DUART...ELKTON...EMERSON...HOWELLSVILLE...JEROME AND KELLY.

&&
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.

HAWKINS
Special weather statement, Aug 26, 11:28 AM EDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1128 AM EDT TUE AUG 26 2008

NCZ096-261630-
BLADEN-
1128 AM EDT TUE AUG 26 2008

...STRONG THUNDERSTORMS WEST OF ELIZABETHTOWN...

AT 1128 AM EDT...THUNDERSTORMS WERE PRODUCING HEAVY RAINS...5 MILES
NORTH OF BLADENBORO...OR 9 MILES WEST OF ELIZABETHTOWN...MOVING EAST
AT 10 MPH

THESE THUNDERSTORMS HAVE THE CAPABILITY OF PRODUCING SMALL
HAIL...GUSTY WINDS UP TO 40 MPH AND VERY HEAVY RAIN.  PONDING OF
WATER IS LIKELY IN URBAN AND LOW LYING AREAS OF SOUTHERN AND CENTRAL
BLADEN COUNTY.

COMMUNITIES IN THE PATH OF THESE STORMS ARE ELIZABETHTOWN...
ABBOTTSBURG...BLADENBORO...LAGOON...LISBON...RUSKIN...CLARKTON AND
DUBLIN.

&&
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.

HEDEN
Special weather statement, Aug 26, 12:20 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1220 PM EDT TUE AUG 26 2008

SCZ034-261715-
HORRY-
1220 PM EDT TUE AUG 26 2008

...STRONG THUNDERSTORM EAST OF CONWAY...

AT 1220 PM EDT...A STRONG THUNDERSTORM WAS...5 MILES EAST OF HICKORY
GROVE...OR 4 MILES NORTHEAST OF RED HILL...MOVING NORTHEAST AT 6 MPH.

THIS THUNDERSTORM HAS THE CAPABILITY OF PRODUCING SMALL HAIL...VERY
HEAVY RAIN...GUSTY WINDS OF 40 MPH AND FREQUENT DANGEROUS LIGHTNING.

RAINFALL RATES BETWEEN TWO AND THREE INCHES IN LESS THAN AN HOUR ARE
LIKELY.  THESE RAINFALL RATES WILL PRODUCE PONDING OF WATER IN
URBAN AND LOW LYING AREAS ACROSS EAST CENTRAL HORRY COUNTY.

COMMUNITIES IN THE PATH OF THESE STORMS ARE CONWAY...ALLSBROOK...
GORETOWN...HAMMOND...HAND...HICKORY GROVE...HOMEWOOD...LONGS AND
LORIS.

&&
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.

HEDEN
Special weather statement, Aug 26, 1:36 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
136 PM EDT TUE AUG 26 2008

NCZ087-SCZ024-032>034-039-046-261830-
ROBESON-DILLON-FLORENCE-MARION-WILLIAMSBURG-HORRY-GEORGETOWN-
136 PM EDT TUE AUG 26 2008

...STRONG THUNDERSTORMS PRODUCING LOCALLY HEAVY RAIN...

AT 126 PM EDT...THUNDERSTORMS WERE PRODUCING HEAVY RAINS...OVER
SOUTHEASTERN DILLON COUNTY AND NORTHERN MARION COUNTY NEAR KEMPER
AND FORK.

IN ADDITION...DOPPLER RADAR INDICATED MORE THUNDERSTORMS CAPABLE OF
PRODUCING HEAVY RAIN ACROSS SOUTHWESTERN HORRY COUNTY NEAR DONGOLA.

THIS THUNDERSTORM WILL PRODUCE HEAVY RAINFALL OF UP TO 2 TO 3 INCHES
IN LESS THAN AN HOUR. THIS WILL CAUSE PONDING OF WATER ON
ROADWAYS...ESPECIALLY IN URBAN AND LOW LYING AREAS.

COMMUNITIES IN THE PATH OF THESE STORMS ARE
FORK...KEMPER...MARIETTA...FAIRMONT...BLUE BRICK...CLAUSSEN...STATE
ROUTE 41 AND STATE ROUTE 9 IN DILLON COUNTY...STATE ROUTE 41 IN
ROBESON COUNTY...DONGOLA...PEE DEE CROSSROADS...AND HAMMOND.

&&
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.

HEDEN

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 2:28 PM EDTAreal Flood AdvisoryILMGeorgetown107 min
Aug 26, 2:41 PM EDTAreal Flood AdvisoryILMHorry109 min
Aug 26, 12:29 PM EDTTornado WarningILMBladen61 min
Aug 26, 4:38 PM EDTAreal Flood AdvisoryILMColumbus82 min

Nearby

Tornado Warnings in South Carolina, 2008Tornado Warnings in North Carolina, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.